Skip to Main content Skip to Navigation
Journal articles

On the stability of large-scale streaks in turbulent Couette and Poiseulle flows

Abstract : The linear secondary stability of large-scale optimal streaks in turbulent Couette flow at Re_τ = 52 and Poiseulle flow at Reτ = 300 is investigated. The streaks are computed by solving the nonlinear two-dimensional Reynolds-averaged Navier-Stokes equations using an eddy-viscosity model. Optimal initial conditions leading the largest linear transient growth are used, and as the amplitude of the initial vortices increases, the amplitude of streaks gradually increases. Instabilities of the streaks appear when their amplitude exceeds approximately 18% of the velocity difference between walls in turbulent Couette flow and 21% of the centerline velocity in turbulent Poiseuille flow. When the amplitude of the streaks is sufficiently large, the instabilities attain significant growth rates in a finite range of streamwise wavenumbers that shows good agreement with the typical streamwise wavenumbers of the large-scale motions in the outer region.
Complete list of metadata

https://hal.archives-ouvertes.fr/hal-00915603
Contributor : Open Archive Toulouse Archive Ouverte (OATAO) Connect in order to contact the contributor
Submitted on : Monday, December 9, 2013 - 9:29:22 AM
Last modification on : Wednesday, June 1, 2022 - 4:00:35 AM
Long-term archiving on: : Sunday, March 9, 2014 - 10:35:39 PM

File

Park_5426.pdf
Files produced by the author(s)

Identifiers

Collections

Citation

Junho Park, yongyun Hwang, Carlo Cossu. On the stability of large-scale streaks in turbulent Couette and Poiseulle flows. Comptes Rendus Mécanique, Elsevier, 2011, vol. 339, pp. 1-5. ⟨10.1016/j.crme.2010.10.012⟩. ⟨hal-00915603⟩

Share

Metrics

Record views

107

Files downloads

195